Alert archive / Tennessee / Winter Storm Watches in 2015
Winter Storm Watch 3, NWS Nashville, TN
NWS Nashville, TN issued this winter storm watch at Mar 2, 2015, 2:34 PM CST for 38 counties in Tennessee. It took effect at Mar 4, 2015, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2015, 2:34 PM CST (20:34 UTC)
- In effect from
- Mar 4, 2015, 12:00 PM CST
- Expired
- Mar 3, 2015, 3:14 PM CST
- In force
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -147 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm watch went out at Mar 2, 11:32 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 2, 11:32 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1132 AM CST MON MAR 2 2015 .UPDATE... 18Z AVIATION UPDATE. && .AVIATION... MAINLY VFR THIS AFTERNOON FOR KBNA AND KCKV WITH MVFR/VFR AT KCSV. CLOUD DECK OVER THE PLATEAU AT KCSV HAS BEEN HANGING AROUND A BIT LONGER THAN MODEL GUIDANCE SUGGESTED. PER VIS SAT...CLOUD DECK IS SLOWLY ERODING FROM THE NORTH AND MAY BRING KCSV TO VFR THIS AFTERNOON. CLOUDS SHOULD RETURN THIS EVENING AS WAA MOVES INTO THE REGION. MVFR CIGS SHOULD MOVE IN AFTER 02Z FOR KBNA AND KCKV...WITH IFR CIGS FOR ALL TERMINALS AFTER 12Z TOMORROW MORNING. IFR CIGS MAY IMPACT KCSV A BIT EARLIER THAN THE OTHER TERMINALS AT AROUND 06Z-09Z. RAIN CHANCES WILL ALSO MOVE IN OVERNIGHT AND IMPACT ALL TERMINALS BY 12Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 06
Hazardous weather outlook, Mar 2, 5:05 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 505 AM CST MON MAR 2 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-031115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 505 AM CST MON MAR 2 2015 ...WINTER STORM OUTLOOK FOR MIDDLE TENNESSEE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE 1 TO 2 INCHES OF RAIN TUESDAY AND TUESDAY NIGHT. LOCALIZED FLOODING IS A POSSIBILITY. WINTER STORM CONDITIONS COULD DEVELOP WEDNESDAY. SHARPLY COLDER AIR WILL SWEEP INTO THE MID STATE BEHIND AN ACTIVE COLD FRONT ON WEDNESDAY...CHANGING RAIN OVER TO FREEZING RAIN...SLEET AND SNOW. SOME ICE ACCUMULATION IS POSSIBLE...BUT SNOW WILL BE THE MAIN TYPE OF PRECIPITATION...ESPECIALLY WEDNESDAY EVENING AND WEDNESDAY NIGHT. EXACT PRECIPITATION AMOUNTS ARE UNCERTAIN AT THIS TIME...BUT IT LOOKS LIKE 3 INCHES OR MORE OF SNOW IS A POSSIBILITY WITH THIS WEATHER SYSTEM. TRAVEL WILL QUICKLY BECOME HAZARDOUS WEDNESDAY AFTERNOON AS TEMPERATURES PLUMMET. TRAVEL DIFFICULTIES ARE LIKELY TO CONTINUE WEDNESDAY NIGHT AND THURSDAY MORNING. FRIGID CONDITIONS WILL FOLLOW THE STORM SYSTEM. LOWS THURSDAY NIGHT WILL DROP INTO THE 5 TO 15 DEGREE RANGE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:50 PM CST | Flood Watch | OHX | Cannon, Cheatham, Clay, Cumberland, Davidson, DeKalb and 23 more | 44 hr |
Nearby
Winter Storm Watches in Tennessee, 2015Every winter storm watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.